NONlgEmediated Anaphylactoid Reactions Nsaids

Anaphylactoid reactions are not mediated by IgE, but they have symptoms and time courses that mimic allergic reactions. NSAIDs are a major cause of anaphylactoid reactions. NSAIDs such as aspirin alter the arachidonic acid pathway and increase asthmatic response. Pulmonary hyperactivity induced by aspirin and otherNSAIDs is not mediated by IgE reactivity. These patients manifest a cyclooxygenase blockade of arachidonic acid metabolism leading to preferential production of leukotrienes from the lipoxygenase pathway (Burrell et al., 1992).

Coping with Asthma

Coping with Asthma

If you suffer with asthma, you will no doubt be familiar with the uncomfortable sensations as your bronchial tubes begin to narrow and your muscles around them start to tighten. A sticky mucus known as phlegm begins to produce and increase within your bronchial tubes and you begin to wheeze, cough and struggle to breathe.

Get My Free Ebook


Post a comment